Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 390, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 21, 2007, 5:45 AM CDT for Benton County, Minnesota. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2007, 5:45 AM CDT (10:45 UTC)
- Expired
- Sep 21, 2007, 6:03 AM CDT
- In force
- 18 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Benton County, MN
The radar
The Minneapolis radar (KMPX), 104 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 21, 12:00 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 10.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1394 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 567 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 24.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 211045
SVRMPX
MNC009-211130-
/O.NEW.KMPX.SV.W.0390.070921T1045Z-070921T1130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
545 AM CDT FRI SEP 21 2007
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BENTON COUNTY IN CENTRAL MINNESOTA...
* UNTIL 630 AM CDT
* AT 540 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 10
MILES WEST OF FOLEY...OR ABOUT 8 MILES NORTH OF ST CLOUD...AND
MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
FOLEY...
GILMAN...
RUM RIVER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
STAY INDOORS...AND AWAY FROM WINDOWS.
LAT...LON 4581 9403 4582 9377 4563 9376 4561 9417
4574 9422
TIME...MOT...LOC 1045Z 248DEG 45KT 4569 9403
$$
KAT1 follow-up statement
000
WWUS53 KMPX 211103
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
602 AM CDT FRI SEP 21 2007
MNC009-211112-
/O.CAN.KMPX.SV.W.0390.000000T0000Z-070921T1130Z/
BENTON MN-
602 AM CDT FRI SEP 21 2007
...THE SEVERE THUNDERSTORM WARNING FOR BENTON COUNTY IS CANCELLED...
RADAR INDICATED THAT THE STORM HAD WEAKENED TO BELOW SEVERE LIMITS.
THUS THE WARNING HAS BEEN CANCELLED.
ADDITIONAL THUNDERSTORMS WILL MOVE INTO BENTON COUNTY FROM THE SOUTH
DURING THE NEXT HALF HOUR. REMAIN ALERT FOR FUTURE STATEMENTS AND
POSSIBLE WARNINGS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FRIDAY MORNING FOR
CENTRAL MINNESOTA.
LAT...LON 4581 9403 4582 9377 4563 9376 4561 9417
4574 9422
TIME...MOT...LOC 1102Z 248DEG 45KT 4577 9375
$$
KATWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 3:49 AM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Sep 21, 3:49 AM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
349 AM CDT FRI SEP 21 2007
.DISCUSSION...
CONCERN WITH THE FORECAST IS WITH SEVERAL WEATHER ELEMENTS
TODAY...THAT IS THUNDERSTORM CHANCES...WINDS...AND TEMPS.
STRONG UPPER TROUGH MOVING RAPIDLY EASTWARD ON THE LATEST GOES WV
LOOP HEADED FOR UPPER MN BY LATE TODAY. CYCLOGENESIS FROM THIS HAS
BEGUN AND DEEPENING LOW WILL LIFT NORTHEAST ACROSS NRN MN TODAY.
MOIST LOW LEVEL JET AND ELEVATED INSTABILITY IN ADVANCE WILL
PROMPT SOME SHOWERS AND T-STORMS FROM DAWN THROUGH NOON...ALL OF
WHICH ARE EXPECTED TO REMAIN ELEVATED. WITH THE RAPID MOVEMENT AND
CHANGE AHEAD OF THIS SYSTEM...THE ELEVATED WARM SECTOR IS VERY
STRONG FOR THIS TIME OF YEAR...PRESENTING 12C AT 700MB. THIS IS
PROJECTED BY MODELS TO ERODE QUICKLY GIVEN THE INCOMING WAVE. SO
HAVE FOCUSED HIGHER POPS IN WRN WI WHICH IS WHERE FRONT WILL BE
DURING THE LIKELY CAP BREAKDOWN. SEVERE THREATS APPEAR TO BE
HAIL...GIVEN MID LEVEL LAPSE RATES...AND DAMAGING WINDS...GIVEN
SPEED JUST OFF THE DECK...BUT THINK OVERALL THREATS WILL BE
ISOLATED. UNLIKE YESTERDAY...BEST BOUNDARY LAYER MOISTURE
ADVECTION AND SEA LEVEL PRESSURE FALLS ARE OFF OVER NRN WI AND
THE UP OF MI...SO THREAT OF TORNADOES IS LOW.
STRONG DRY AIR ADVECTION IS PROJECTED BEHIND THE FRONT WHICH WILL
SPILL INTO WRN AND SWRN MN ALREADY BY LATE THIS MORNING.
UNIDIRECTIONAL WIND PROFILES WITH INCREASINGLY FAVORABLE LOW LEVEL
LAPSE RATES WILL PRESENT SUSTAINED WINDS OF 30 MPH AND GREATER.
BEST ISALLOBARIC RISE/FALL COUPLET IS NORTH OF THIS AREA IN
ADVANCE OF THE LOW. SO HAVE INCLUDED MUCH OF THE WRN HALF OF OUR
FORECAST AREA IN A WIND ADVISORY.
850MB TEMPS TODAY IN THE WARM SECTOR WOULD SUPPORT TEMPS INTO THE
90S...HOWEVER A LOT OF HIGH CLOUDS ARE ANTICIPATED TO BE AROUND
MOST OF THE MORNING SO HAVE KEPT THINGS IN CHECK. NOT IMPOSSIBLE
THAT TOWARDS EAU CLAIRE THE MERCURY COULD HIT 90F. NON-DIURNAL
TRENDS ARE EXPECTED OVER MUCH OF MN...WITH HIGHS COMING IN THE
MORNING OR JUST AFTER THE NOON HOUR...AND FALLING TEMPS WITH
FROPA.
BEYOND...WE REMAIN IN THIS PATTERN OF ONE DAY COOL...ONE DAY
SEVERE POTENTIAL. CANADIAN HIGH WILL MAKE FOR A PLEASANT
SATURDAY WITH TEMPS SLIGHTLY ABOVE NORMAL. LOW LEVEL JET PROJECTED
IN THE ERN DAKOTAS LATE SAT NIGHT LOOKS A BIT MOISTURE
STARVED...SO CONTINUE WITH NO POPS. ON SUNDAY...THE WARM FRONT
WILL MOVE INTO THE WRN AND SRN PORTIONS OF THE FORECAST AREA AND
DYNAMICS LOOK SUFFICIENT FOR POSSIBLY ANOTHER SEVERE WEATHER
THREAT AGAIN POSSIBLY ON SUN NIGHT. WILL HAVE TO WATCH. FLOW
BECOMES MORE ZONAL FOR THE EARLY TO MIDDLE PART OF NEXT
WEEK...WITH TEMPS NEAR LATE SEPT NORMALS.
&&
.AVIATION.../06Z TAFS/
SURFACE WEATHER MAP SHOWS STRONG FEED OF LOW LEVEL MOISTURE FROM
THE CENTRAL PLAINS INTO THE UPPER MIDWEST. THUNDERSTORM CLUSTER
OVER WESTERN WISCONSIN IS HAVING A DIFFICULT TIME MOVING OFF TO THE
EAST AS BACK-BUILDING MECHANISM IS CAUSING NEW THUNDERSTORM CELL
FORMATION ON THE SOUTHWEST SIDE OF THE STORM COMPLEX. CONTINUED
SOUTHWEST FLOW ALOFT WITH APPROACHING STRONG MID-TROPOSPHERIC
TROUGH WILL KEEP A RISK OF CONVECTION OVER MOST OF OUR TAFS SITES
WITH THE MOST SIGNIFICANT RISK FOR KMSP...KRNH AND KEAU. KRWF HAS
THE BEST CHANCE OF AVOIDING CONVECTION.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR ANOKA-BENTON-
CARVER-CHIPPEWA-CHISAGO-DAKOTA-DOUGLAS-HENNEPIN-ISANTI-
KANABEC-KANDIYOHI-LAC QUI PARLE-MCLEOD-MEEKER-MILLE LACS-
MORRISON-POPE-RAMSEY-RENVILLE-SCOTT-SHERBURNE-SIBLEY-
STEARNS-STEVENS-SWIFT-TODD-WASHINGTON-WRIGHT-YELLOW
MEDICINE COUNTY(IES).
WIND ADVISORY FROM 11 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON
FOR BENTON-BROWN-CHIPPEWA-DOUGLAS-KANDIYOHI-LAC QUI PARLE-
MCLEOD-MEEKER-MORRISON-NICOLLET-POPE-REDWOOD-RENVILLE-
SHERBURNE-SIBLEY-STEARNS-STEVENS-SWIFT-TODD-WRIGHT-YELLOW
MEDICINE COUNTY(IES).
WI...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR PIERCE-POLK-
ST. CROIX COUNTY(IES).
&&
MTF/WETHazardous weather outlook, Sep 21, 12:09 AM CDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1209 AM CDT FRI SEP 21 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 220515- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1209 AM CDT FRI SEP 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...OVERNIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA. ACROSS WEST CENTRAL AND CENTRAL MINNESOTA...WITHIN THE TORNADO WATCH AREA...THERE IS A HEIGHTENED RISK OF SEVERE WEATHER GIVEN AN OVERNIGHT TORNADO THREAT. BESIDES TORNADOES...SEVERE WEATHER THREATS IN THIS AREA ALSO INCLUDE LARGE HAIL AND DAMAGING WINDS. GIVEN THE TIME OF THE DAY...ENSURE THAT YOU HAVE A MEANS TO HEAR A TORNADO WARNING IF ONE IS ISSUED. IN THE REMAINDER OF THE OUTLOOK AREA...ACROSS SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN...LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. HEAVY RAIN FROM THUNDERSTORMS OVER SATURATED GROUNDS FROM YESTERDAY AND EARLIER IN THE WEEK MAY LEAD TO FLOODING AS WELL OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL MOVE ACROSS THE OUTLOOK AREA FROM WEST TO EAST ON FRIDAY AFTERNOON. SEVERE THUNDERSTORMS WILL BE A POSSIBILITY IN THE VICINITY OF THE FRONT AS IT SWEEPS EAST. LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN SEVERE WEATHER THREAT THOUGH AN ISOLATED TORNADO REMAINS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED ACROSS THE TORNADO WATCH AREA OVERNIGHT...AND MAY BE NEEDED ACROSS THE REMAINDER OF THE OUTLOOK AREA LATER THIS MORNING AND WESTERN WISCONSIN DURING THIS AFTERNOON. MTF
In the hours before
Special weather statement, Sep 20, 11:55 PM CDT, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1155 PM CDT THU SEP 20 2007 MNZ041-042-210700- DOUGLAS-TODD- 1155 PM CDT THU SEP 20 2007 ...SIGNIFICANT WEATHER ALERT FOR TODD AND DOUGLAS COUNTIES UNTIL 200 AM CDT... AT 1153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS 7 MILES EAST OF WHEATON....AND MOVING NORTHEAST AT 40 MPH. THESE THUNDERSTORMS MAY CAUSE SEVERE WEATHER AS THEY MOVE INTO THE NORTHWEST PARTS OF DOUGLAS AND TODD COUNTIES...BETWEEN 1 AM AND 2 AM. HAIL AND STRONG WINDS WILL BE A DEFINITE THREAT. LOCATIONS THAT MAY BE AFFECTED INCLUDE EVANSVILLE...EAGLE BEND...CLARISSA...BRANDON AND BERTHA. PEOPLE IN NORTHERN TODD AND NORTHWESTERN DOUGLAS COUNTIES...INCLUDING THE CITIES OF EVANSVILLE...EAGLE BEND AND BERTHA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
Local storm report, Sep 21, 2:08 AM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
208 AM CDT FRI SEP 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM HAIL HEWITT 46.32N 95.09W
09/21/2007 E1.00 INCH TODD MN LAW ENFORCEMENT
NICKEL TO QUARTER SIZE HAIL REPORTED.
&&
KATThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 7:29 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Washington | 34 min |
| Sep 20, 7:56 PM CDT | Severe Thunderstorm Warning | MPX | Isanti | 38 min |
| Sep 21, 1:06 AM CDT | Severe Thunderstorm Warning | MPX | Douglas | 38 min |
| Sep 21, 1:36 AM CDT | Severe Thunderstorm Warning | MPX | Todd | 54 min |
| Sep 21, 4:30 AM CDT | Wind Advisory | MPX | Benton, Brown, Chippewa, Douglas, Kandiyohi, Lac qui Parle and 15 more | 10 hr |
| Sep 21, 5:31 AM CDT | Severe Thunderstorm Warning | MPX | Wright | 44 min |
| Sep 21, 5:36 AM CDT | Severe Thunderstorm Warning | MPX | Chisago, Isanti | 25 min |
| Sep 21, 5:59 AM CDT | Severe Thunderstorm Warning | MPX | Sherburne | 17 min |
| Sep 21, 6:13 AM CDT | Severe Thunderstorm Warning | MPX | Anoka, Isanti | 22 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.